Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 12, NWS Brownsville, TX

April 4, 2023Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Apr 4, 2023, 5:21 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Apr 4, 2023, 9:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2023, 5:21 AM CDT (10:21 UTC)
In effect from
Apr 4, 2023, 9:00 AM CDT
Expired
Apr 4, 2023, 6:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2023-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2023-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1223 J/kg
Mixed-layer CIN
-471 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

111 
WWUS74 KBRO 041021
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
521 AM CDT Tue Apr 4 2023

TXZ251-254-255-351-354-355-451-454-455-042300-
/O.NEW.KBRO.WI.Y.0012.230404T1400Z-230404T2300Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, Laguna Vista, 
South Padre Island, and Boca Chica Beach
521 AM CDT Tue Apr 4 2023

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 35 mph 
  expected.

* WHERE...Kenedy, Willacy, and Cameron Counties.

* WHEN...From 9 AM this morning to 6 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 4, 4:04 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 4, 4:04 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
404 AM CDT Tue Apr 4 2023

...New SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...

.SHORT TERM...
(Today through Wednesday)
Issued at 402 AM CDT Tue Apr 4 2023

A 500mb trough over the Great Basin early this morning will eject
northeast into the Plains today and tonight. At the surface, low
pressure across the Plains will strengthen the pressure gradient
allowing southerly winds to increase across the Lower Rio Grande
Valley and along the coast. As a result, A Wind Advisory has been
issued for Cameron, Willacy and Kenedy Counties from 9 AM until 6
PM today with gusts between 40 to 50 mph for the Lower Rio Grande
Valley and along the coast. Winds should gradually decrease later
this afternoon as the LLJ moves offshore and the approaching cold
front weakens the pressure gradient tonight.

Warm and breezy conditions, windy near the coast, are expected today
highs in the upper 80s to middle 90s for the Lower and Middle Rio
Grande Valley and lower 100s for the Upper Rio Grande Valley, Rio
Grande Plains, and Brush Country. Lows tonight will remain well
above normal with widespread lower to middle 70s. A cold is expected
to move into the northern ranchlands around daybreak Wednesday and
near the coast in the afternoon. Showers and thunderstorms are
expected to develop along and ahead of the front on Wednesday. Highs
on Wednesday as expected to only reach the low to mid 80s due to an
increase in cloud cover and rain chances.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 402 AM CDT Tue Apr 4 2023

The biggest story for the long term will the extended period of
rainfall that Deep South Texas will see from the start of the long
term period of Wednesday night through Saturday morning. The cause
of this precipitation event will be started by a passage of a cold
front earlier on. However the moisture in the atmosphere will still
be present even after the frontal passage. PWATS are generally over
1.5 inches during this time period and approach 2 inches Wednesday
night into Thursday. Another factor into the long span of this rain
event is tied to the potential development of a coastal trough.
Current model guidance suggest that this coastal trough will form
off the coast of the Lower Texas Coast around early Friday and does
not show much in the way of movement until early Saturday. Showers
and thunderstorms that do form could bring heavy rain that could in
turn result in minor flooding, however flash flooding cannot be
ruled out at this time either. While there is some instability to
foster the development of thunderstorms, widespread thunderstorms
are not expected at this time. In addition, the Weather Prediction
Center (WPC) has all of Deep South Texas in a maringal risk of
excessive rain on day 3. On top of this, precipitation is not
expected to be constant at all times, but coming and going. The key
to the frequency of these showers and thunderstorms will be based on
how they develop, the pattern of the banding, where they train over,
and the position of the frontal boundary and the coastal trough.  As
a consequence of all the possible rain and cloud cover, temperatures
after the cold front passage will remain cooler Wednesday night
through Friday night. With highs in the range of upper 60s to low
70s. As for the low temperatures, they will be in the range of upper
50s to low 60s. Winds are expected to be from the north to northeast
during this portion of the long term as well thanks to both the cold
front and the coastal trough.

As we move into the weekend, Deep South Texas will finally get out
of the rain as mid level ridging will build in and start to bring
some drier air into the region. With the reduction in rain and cloud
cover, temperatures will start to warm back up on Sunday. Saturday
will be when we start to clear out, but at this current time,
temperature rebounds do not appear to kick in until Sunday as the
skies will be more clear then. Another factor to consider will be
the wind shift that is expected to occur, currently this is looking
to take place on Sunday and will see the winds change from the north
to the east brining an onshore flow to the area. High temperatures
for Saturday are expected to be in the 70s with lows still in the
upper 50s to low 60s. Sunday, we could see highs in the range of
upper 70s to low 80s, while the lows are in the 60s. Monday's
temperatures could see highs in the 80s for all of Deep South Texas,
with lows in the 60s.
&&

.AVIATION...
(06Z TAFS)
Issued at 1241 AM CDT Tue Apr 4 2023

Moderate and gusty southeast winds will prevail overnight becoming
breezy to windy later this morning into the afternoon. Winds should
gradually decrease later this evening, especially at MFE. MVFR to
VFR conditions are expected at the aerodromes through the next 24
hours.

&&

.MARINE...
Issued at 402 AM CDT Tue Apr 4 2023

Now through Wednesday...Buoy 42020 reported south-southeast winds
around 18 knots with seas near 3.9 feet and a wave period of 4.3
seconds at 0220 CDT/0720 UTC. Adverse to hazardous conditions are
expected to develop and prevail along the Lower Texas Coast through
much of the period. A Small Craft Advisory is in effect for the
Laguna Madre and the Gulf waters from 1 AM Wednesday morning
through midnight tonight. A strong cold front arrives across the
coastal waters Wednesday morning into Wednesday afternoon.
Additional Small Craft Advisories are likely to be needed tonight
and Wednesday. Southeasterly winds of 20 to 25 knots and seas
running between 5 to 8 feet are expected today into Wednesday.

Wednesday Night through Monday...Starting Wednesday night,
marine conditions are expected to be adverse mainly due to winds
around 15 knots and wave heights of 5 to 6 feet. There is some
potential for conditions to get hazardous instead of adverse since it
is so close at the moment for Thursday. Rain chances are expected to
remain high as a coastal trough will develop by Thursday and rain is
expected to persist into the early part of the weekend. Marine
conditions are expected to improve starting Friday with favorable
conditions persisting through the weekend and Monday.

&&

.FIRE WEATHER...
Issued at 402 AM CDT Tue Apr 4 2023

Wednesday...No major updates from the previous discussion. A
moderate to strong cold front arrives Wednesday morning into
Wednesday afternoon, dropping relative humidity values below 20
percent across Zapata, Jim Hogg, and Starr counties for a few hours
in the afternoon . A Fire Weather Watch or Fire Danger Statement may
be needed Wednesday afternoon due to low humidity values and
elevated 20 foot wind speeds behind the frontal boundary into early
Wednesday afternoon. Deep tropical moisture is expected to arrive
from the southeast Wednesday afternoon, likely limiting fire weather
concerns to the brush country and potentially the upper Rio Grande
Valley. Fire weather concerns rapidly decrease Wednesday night as
the chance of rain increases with abundant cloud cover and higher
humidity values following into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             87  74  85  68 /   0   0  30  40
HARLINGEN               92  74  85  65 /   0   0  40  50
MCALLEN                 96  75  84  64 /   0  10  40  60
RIO GRANDE CITY        102  74  84  60 /   0  10  30  60
SOUTH PADRE ISLAND      80  73  75  70 /   0  10  30  40
BAYVIEW/PORT ISABEL     88  73  83  68 /   0   0  40  50

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 9 AM this morning to 6 PM CDT this evening
     for TXZ251-254-255-351-354-355-451-454-455.

     High Rip Current Risk through Wednesday evening for TXZ451-454-
     455.

GM...Small Craft Advisory until 1 AM CDT Wednesday for GMZ130-132-135-
     150-155-170-175.

&&

SHORT TERM...63-KC
LONG TERM....64-Katz
AVIATION...63-KC
Hazardous weather outlook, Apr 4, 4:16 AM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
416 AM CDT Tue Apr 4 2023

TXZ248>255-351-353>355-451-454-455-050930-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
416 AM CDT Tue Apr 4 2023

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

High Risk of Rip Currents at all beaches until 7 PM this evening.

Wind Advisory is in effect from 9 AM this morning until 6 PM this
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is an elevated risk of rip currents Wednesday through
Saturday.

A Fire Weather Watch or Fire Danger Statement may be needed
Wednesday afternoon for Zapata, Jim Hogg, and Starr counties.

Showers and thunderstorms with moderate to heavy rainfall are
possible Wednesday through Saturday, especially across the lower
to mid RGV. Low lying and poorly draining areas may flood at
times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-050930-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
416 AM CDT Tue Apr 4 2023

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisory is in effect until 1 AM Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisory is in effect until 1 AM Wednesday.

Additional Small Craft Advisories will likely be needed Wednesday
and potentially Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:11 AM CDTSmall Craft AdvisoryBRO21 hr
Apr 4, 4:15 AM CDTRip Current StatementBROCameron, Kenedy, Willacy4 days

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.